Wildfire, Lake
- When
- March 10, 12:00 PM CST to 5:00 PM CST
- Where
- Lake forecast zone
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 42.349, -87.862 (the zone’s center; the record gives no point)
Strong winds and low humidity along with dry vegetation led to several wildfires across parts of northeast Illinois. Ambers from a fire intentionally set to clear brush are suspected to have caught a barn on fire near Round Lake.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong winds and low humidity along with dry vegetation led to several wildfires across parts of northeast Illinois. Ambers from a fire intentionally set to clear brush are suspected to have caught a barn on fire near Round Lake. The barn was destroyed and six of the nine horses in the barn were killed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Mar 10, 10:02 AM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1002 AM CST SAT MAR 10 2012
.DISCUSSION...
1001 AM CST
TEMPS HAVE BEEN A BIT SLOW TO WARM THIS MORNING VS THE ANTICIPATED
DIURNAL TREND WE HAD GOING IN THE GRIDS...HOWEVER BASED ON MORNING
SOUNDINGS FROM ILX/DVN WOULD SEEM OUR FORECAST HIGH TEMPS ARE
STILL VERY MUCH ACHIEVABLE. HAVE MADE SOME ADJUSTMENTS TO HOURLY
TEMP GRIDS TO SLOW THE WARM UP A BIT BUT NOT PLANNING ANY CHANGES
TO HIGH TEMP GRIDS AND NO PLANS AT THIS TIME TO UPDATE ZFP.
IZZI
&&
.PREV DISCUSSION...
352 AM CST
SEVERAL FORECAST CONCERNS THIS MORNING INCLUDING POTENTIAL RED
FLAG FIRE WEATHER CONDITIONS TODAY...TIMING OF RAIN AND POTENTIAL
FOR THUNDER LATE SUNDAY-MONDAY AND CONTINUED UNSEASONABLY WARM
TEMPS THROUGH THE PERIOD ESPECIALLY MONDAY AND WEDNESDAY. SEE FIRE
WEATHER DISCUSSION FOR DETAILS ON RED FLAG CONDITIONS.
HIGH PRESSURE HAS MOVED EAST THE CWA THIS MORNING AND WAS
ANALYZED OVER THE CENTRAL LAKES AND MID-OHIO VALLEY AT 09Z. TO THE
NORTH AND NORTHWEST...STRONG SURFACE PRESSURE FALLS OF NEARLY 6 MB
IN 3 HOURS WERE OCCURRING ACROSS THE UPPER MISSISSIPPI VALLEY AND
WESTERN ONTARIO IN ASSOCIATION WITH DEEP LOW PRESSURE OVER
NORTHERN MANITOBA AND ASSOCIATED WARM FRONTAL TROUGH WHICH EXTENDS
INTO NORTHERN IOWA. THIS WARM FRONT WILL PUSH QUICKLY EAST ACROSS
THE WESTERN LAKES REGION THIS MORNING...WITH SUNNY SKIES AFTER A
LITTLE MORNING CIRRUS...GUSTY SOUTHWEST WINDS AND MUCH WARMER
TEMPERATURES IN STORE TODAY. EXCEPTIONALLY DRY LOW-MID LEVELS AS
DEPICTED IN LARGE T/TD DEPRESSIONS IN REGIONAL AND UPSTREAM 00Z
RAOBS...WHICH CONTINUES TO SUPPORT POTENTIAL FOR DEEPER MIXING
THAN MODEL SOUNDINGS INDICATE. THUS HAVE MAINTAINED FORECAST
AFTERNOON TEMPS A CATEGORY ABOVE EVEN WARMEST MAV GUIDANCE
NUMBERS. THIS ALSO SUPPORTS STRONGER FORECAST WINDS WITH 20-30 MPH
SUSTAINED WINDS AND GUSTS TO 35-40 MPH ESPECIALLY ACROSS THE
NORTHERN THIRD OR HALF OF THE CWA. THE GRADIENT RELAXES A BIT
TONIGHT AS CANADIAN LOW AND WARM FRONTAL TROUGH MOVE OFF TO THE
EAST...AND RIDGING BUILDS ALOFT. THIS WILL ALLOW WINDS TO DIMINISH
SIGNIFICANTLY DURING THE EVENING HOURS.
ATTENTION THEN TURNS TO APPROACHING UPPER LOW WHICH IS CURRENTLY
SPINNING ALONG THE ARIZONA/SONORA BORDER. GUIDANCE HAS CONTINUED TO
SLOW ITS JOURNEY AS IS TYPICAL WITH THESE SYSTEMS...WITH MODELS NOW
IN VERY GOOD AGREEMENT IN LIFTING THE CIRCULATION ACROSS CENTRAL
KANSAS BY SUNDAY EVENING. MOIST LOW LEVEL FLOW OFF OF THE WESTERN
GULF BECOMES BETTER ESTABLISHED LATER TONIGHT AND SUNDAY...WITH RAIN
DEVELOPING THROUGH THE LOWER MISSOURI VALLEY AND INTO WESTERN IL.
WITH SLOWER APPROACH HAVE TRIMMED BACK POPS TO JUST A SLGT CHANCE
ALONG/WEST OF ROUGHLY AN SQI-PNT LINE AFTER 21Z SUNDAY...WITH JUST
INCREASING CLOUDS DURING THE AFTERNOON AND THEN RAIN SPREADING
NORTH/NORTHEAST ACROSS THE REMAINDER OF THE CWA SUNDAY NIGHT. FAIRLY
DECENT FORCING COMING TOGETHER SUNDAY NIGHT WITH CONVERGENCE ALONG
LOW LEVEL OCCLUSION MOVING ACROSS THE CWA...HEIGHT FALLS IN ADVANCE
OF MID-LEVEL CIRCULATION...AND DIFFLUENT UPPER FLOW AHEAD OF
CYCLONICALLY CURVED UPPER JET STREAK ALL COMBINING TO PRODUCE FAIRLY
STRONG DEEP ASCENT ACROSS THE AREA SUNDAY NIGHT. FORECAST SOUNDINGS
DEVELOP A MOIST ADIABATIC THERMAL PROFILE THAT WHILE NOT
IMPRESSIVELY UNSTABLE...DOES EEK OUT ABOUT 100 J/KG IN SOME SPOTS
WHICH GIVEN DYNAMICS SUPPORTS THE INCLUSION OF AT LEAST A SLIGHT
CHANCE THUNDER MENTION. TEMP GUIDANCE IN GENERALLY GOOD AGREEMENT
FOR SUNDAY...THOUGH HAVE GONE A COUPLE OF DEGREES ABOVE MOS NUMBERS
ACROSS THE EAST WHERE MORE SUN IS LIKELY.
UPPER LOW CONTINUES TO LIFT NORTHEAST ACROSS WISCONSIN AND THE
EASTERN U.P. THROUGH MONDAY. RAIN SHOULD END FROM SOUTHWEST TO
NORTHEAST ACROSS THE CWA DURING THE MORNING AS THE MID-LEVEL DRY
SLOT WRAPS AROUND THE SOUTHERN PERIPHERY OF THE LOW. WHILE BEST DEEP
FORCING MOVES NORTHEAST OF THE CWA...MODELS INDICATE ANOTHER WEAK
VORT LOBE WHICH ROTATES ACROSS WI/NORTHERN IL DURING THE DAY WHICH
COMBINED WITH RELATIVELY WARM/MOIST LOW-LEVELS AND STEEPENING LAPSE
RATES ALOFT ACTUALLY RESULTS IN THE NAM-WRF DEVELOPING 600-1200 J/KG
OF MLCAPE ACROSS PARTS OF NORTHERN IL DURING THE AFTERNOON WITH
TRAILING FRONT WHICH MAY PROVIDE ENOUGH TRIGGER FOR THUNDERSTORM
CHANCES. IF STORMS DO OCCUR...IT WOULD APPEAR THAT THERE IS A
CONDITIONAL SEVERE THREAT...WITH STRONG 60-70 KT MID-LEVEL WINDS
SUPPLYING ENOUGH MAINLY UNIDIRECTIONAL SHEAR FOR A FEW STRONG
STORMS. BASED ON THIS HAVE ADDED CHANCE THUNDER TO THE NORTHERN
HALF OF THE CWA. SPC DAY 3 OUTLOOK AS INCLUDED A 5 PERCENT "SEE
TEXT" AREA FROM NORTHEAST IL/CHICAGO INTO LOWER MICHIGAN. SOUTHERN
PARTS OF THE CWA WOULD APPEAR TO BE WITHIN AN AREA OF STRONGER
CAPPING AT THIS TIME BASED ON FORECAST SOUNDINGS. PRECIP THREAT
LOOKS TO END BY MONDAY EVENING AS UPPER LOW CONTINUES OFF TO THE
NORTHEAST AND TRAILING COLD FRONT MOVES THROUGH. MONDAY LOOKS TO
BE A FAIRLY WARM DAY WITH RELATIVELY HIGH THETA-E LOW LEVEL AIR
ESPECIALLY ACROSS THE SOUTHEAST. HAVE BUMPED TEMPS UP TO THE LOWER
70S ACROSS THE SOUTHEAST HALF OR SO...BASED ON MODEL THERMAL
FIELDS AND THE POTENTIAL FOR A LITTLE MORE SUN.
HIGH PRESSURE DEVELOPS ACROSS THE AREA ON TUESDAY AS HEIGHTS RISE
BEHIND THE DEPARTING UPPER LOW...WITH THE FRONT PUSHING
SOUTH/SOUTHEAST OF THE CWA. WINDS VEER NORTHEAST AND EAST AS THE
HIGH MOVES THROUGH...PROVIDING COOLER BUT STILL UNSEASONABLY MILD
TEMPS. UPPER RIDGE THEN BUILDS QUICKLY AGAIN MID-WEEK WITH ANOTHER
STRONG STORM MOVING ACROSS CANADA. THIS SETS UP WARM AND MOIST SOUTH
LOW LEVEL FLOW AGAIN...WITH THE POTENTIAL FOR PERHAPS THE WARMEST
TEMPS YET. IN FACT THE ECMWF AND GFS BOTH HAVE SURFACE DEW POINT
TEMPS APPROACHING 60 DEGREES BY WEDNESDAY AFTERNOON. THIS ALSO WOULD
SUPPORT INCREASED CLOUD COVER AND THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS AHEAD OF A COLD FRONT WHICH APPROACHES WEDNESDAY
NIGHT...SO FOR NOW HAVE HELD TO LOWER 70S...BUT COULD PERHAPS
APPROACH OUR RECORD HIGHS WHICH ARE 74 AT ROCKFORD AND 77 AT CHICAGO
FOR MARCH 14TH.
RATZER
&&
.FIRE WEATHER...
1001 AM CDT
TEMPS HAVE WARMED A BIT SLOWER THAN ANTICIPATED SO FAR THIS
MORNING...BUT STILL THINK HIGH TEMPS WILL CLIMB INTO THE UPPER 50S
TO LOWER 60S. DEWPOINTS OVER MO/IA/WESTERN IL HAVE BEEN CREEPING
UP INTO THE 20S...BUT AS MIXING INCREASES WOULD EXPECT THAT TREND
TO LEVEL OFF AND MIN RH VALUES THIS AFTERNOON NEAR OR BELOW 25
PERCENT STILL APPEAR ON TARGET FOR MOST IF NOT ALL OF THE AREA.
WINDS ARE PICKING UP ON SCHEDULE AND STILL ANTICIPATE 20FT WINDS
AROUND 20MPH WITH GUSTS OVER 30 MPH. ALL INDICATIONS ARE THAT RED
FLAG WARNING AND PREVIOUS FIRE WEATHER FORECASTS ARE RIGHT ON
TRACK AND NO CHANGES PLANNED TO THE PREVIOUSLY ISSUED FORECASTS.
IZZI
546 AM CDT...
HAVE ELECTED TO UPGRADE FIRE WEATHER WATCH TO A WARNING THIS
MORNING. THE COMBINATION OF A STRONG PRESSURE GRADIENT...A WELL
MIXED BOUNDARY LAYER...AND VERY DRY LOWER TROPOSPHERIC MOISTURE
PROFILES WILL LEAD TO A HEIGHTENED WILD FIRE THREAT ACROSS
NORTHERN ILLINOIS AND NORTHWEST INDIANA TODAY. SUSTAINED 20 FOOT
WINDS ARE EXPECTED TO INCREASE TO 20 MPH BY LATE MORNING...WITH
GUSTS OF 35 TO 40 MPH ESPECIALLY ACROSS FAR NORTHERN. 10-HOUR DEAD
FUEL MOISTURE MEASUREMENTS FELL TO LESS THAN 10 PERCENT FRIDAY
AFTERNOON AT THE INDIANA DUNES AND MIDEWIEN TALLGRASS
PRAIRIE...AND ARE EXPECTED TO DO SO AGAIN WITH DRIER CONDITIONS
THIS AFTERNOON.
MODEL DEW POINT TEMPERATURES CONTINUE TO APPEAR TO BE OVER-FORECAST
BASED ON OBSERVED CONDITIONS...AND OBSERVED AND FORECAST SOUNDING
MOISTURE PROFILES FROM 00Z. HAVE UNDERCUT GUIDANCE DEW POINT TEMPS
SIGNIFICANTLY BASED ON MIXING TO OR SLIGHTLY ABOVE 900 MB...WHICH
COMBINED WITH FORECAST TEMPERATURES IN THE UPPER 50S TO LOWER 60S
YIELDS AFTERNOON MINIMUM RH VALUES OF 20-25 PERCENT. RED FLAG
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH LATE AFTERNOON...AFTER
WHICH DECREASING WINDS...EVENING COOLING AND INCREASING RELATIVELY
HUMIDITY ARE EXPECTED.
RATZER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 15Z...
* GUSTY SOUTH/SOUTHWEST WINDS
SHEA
//DISCUSSION...UPDATED 12Z...
MAIN FORECAST CONCERN REMAINS WIND SPEEDS AND GUSTS THROUGH THIS
EVENING. GRADIENT CONTINUES TO TIGHTEN AS STRONG HIGH PRESSURE
MOVES OFF TO THE EAST. SOUTH/SOUTHEAST WINDS GENERALLY IN THE 10
KT RANGE AT MOST LOCATIONS BUT ONCE THE LOW LEVELS BEGIN TO MIX...
EXPECT GUSTS TO DEVELOP WITH THE POTENTIAL FOR GUSTS AS HIGH AS 30
KTS BY LATE MORNING. DEPENDING ON THE DEPTH OF MIXING THIS
AFTERNOON...EXPECT GUSTS IN THE 30-35 KT RANGE. GRADIENT BEGINS TO
WEAKEN LATER THIS AFTERNOON AND WITH SUNSET...EXPECT A STEADY DROP
OFF IN GUSTS FROM LATE AFTERNOON INTO EARLY THIS EVENING. WIND
DIRECTION SHOULD TURN SOUTH/SOUTHWEST BY MID/LATE MORNING AND
REMAIN THERE THROUGH THE AFTERNOON.
CMS
//ORD AND MDW CONFIDENCE...UPDATED 15Z...
* MEDIUM-HIGH CONFIDENCE WIND SPEEDS/GUSTS
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS
SHEA
//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...
* SUNDAY NIGHT...RAIN/MVFR. IFR POSSIBLE. SLIGHT CHANCE OF TS.
* MONDAY...MVFR/CHANCE OF SHOWERS IN THE MORNING. BREEZY WITH A
SLIGHT CHANCE OF TS IN THE AFTERNOON.
* TUESDAY...VFR.
* WEDNESDAY...SLIGHT CHANCE OF TS.
* THURSDAY AND FRIDAY...VFR. CMS
&&
.MARINE...
311 AM...UPGRADED THE GALE WARNING TO A STORM WARNING FOR THE
NORTHERN HALF OF LAKE MICHIGAN.
A LARGE AREA OF HIGH PRESSURE EXTENDS FROM QUEBEC SOUTHWEST TO
TEXAS AND WILL MOVE EAST TODAY AS LOW PRESSURE MOVES ACROSS HUDSON
BAY THIS AFTERNOON/EVENING. THE GRADIENT WILL TIGHTEN QUICKLY AND
EXPECT WIND SPEEDS/GUSTS TO RAPIDLY INCREASE OVER THE NEXT SEVERAL
HOURS WITH SOUNDINGS SUGGESTING GUSTS AS HIGH AS 50 KT FOR A 3-6
HOUR PERIOD FROM MID MORNING INTO EARLY AFTERNOON OVER PARTS OF
NORTHERN LAKE MICHIGAN. MUCH WARMER AIR ALOFT BEGINS SPREADING
ACROSS THE LAKE DURING THE AFTERNOON WHICH PUSHES THE INVERSION
LOWER AND THUS SHRINKING THE MIXED LAYER AND EXPECT A STEADY
DECLINE IN WIND SPEEDS/GUSTS THROUGH THE AFTERNOON BUT GALES STILL
LIKELY INTO THE EVENING HRS. GRADIENT WILL CONTINUE TO SUPPORT 30
KTS OVERNIGHT AND THEN 20-25 KTS SUNDAY/SUNDAY NIGHT WITH SOME
HIGHER GUSTS POSSIBLE AT TIMES. ANOTHER STRONGER PERIOD OF
WINDS...30 KTS WITH PERHAPS SOME HIGHER GUSTS...POSSIBLE AGAIN ON
MONDAY. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...RED FLAG WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 6 PM SATURDAY.
IN...RED FLAG WARNING...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 6 PM
SATURDAY.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878 UNTIL 9 PM SATURDAY.
STORM WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868 UNTIL 3 PM SATURDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1129 AM CST SAT MAR 10 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 111730- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1129 AM CST SAT MAR 10 2012 /1229 PM EST SAT MAR 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG WINDS AND LOW RELATIVE HUMIDITY WILL LEAD TO HEIGHTENED FIRE DANGER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY...AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-111730- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1129 AM CST SAT MAR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOUTH AND SOUTHWEST GALES WILL MAKE FOR HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY...AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-111730- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1129 AM CST SAT MAR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOUTH STORM FORCE WINDS ARE EXPECTED ON NORTHERN LAKE MICHIGAN INTO EARLY AFTERNOON...WITH SOUTH GALES ON SOUTHERN LAKE MICHIGAN. SOUTHWEST GALES ARE THEN EXPECTED OVER THE ENTIRE LAKE THIS AFTERNOON INTO EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN LAKE MICHIGAN SUNDAY NIGHT AND MONDAY. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN HALF OF THE LAKE WEDNESDAY AND WEDNESDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO IZZI
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, March 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 373517.